MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; SYSTEM CART

INTUITIVE SURGICAL, INC ION; SYSTEM CART
Model Number 380718-30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 03/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after an ion endoluminal lung biopsy procedure, the patient developed a pneumothorax requiring a chest tube and hospitalization.The patient's medical history includes copd, lung cancer, and current smoker.The biopsied lesion was 9 mm and in the right middle lobe.The distance to the pleura was 1cm.A pneumothorax was identified post-procedure via chest x-ray.The pneumothorax was 1.5cm in size and did not increase over time, and the patient was asymptomatic, but the physician opted to place a chest tube.No medication or oxygen was provided.The patient was hospitalized for two days and discharged home in stable condition.Per the physician, the ion system did not contribute to the pneumothorax, and a pneumothorax may have occurred with another biopsy modality.There is no allegation that an ion system, instrument, or accessory malfunction occurred.
 
Additional Manufacturer Narrative
Based on the information provided, the root cause of the customer reported complication cannot be determined.There is no allegation that a malfunction of an ion system, instrument, or accessory occurred.A system log review cannot be performed because the system logs are not available.A review of the brief case video provided by the customer confirms that an ion bronchoscopy with biopsy was performed.Standard tools were utilized including radial endobronchial ultrasound and fluoroscopy with nothing unusual noted.This complaint is being reported due to the following conclusion: after an ion endoluminal lung biopsy procedure, a patient developed a pneumothorax requiring a chest tube and hospitalization.The patient was discharged home in stable condition.

Brand Name
ION
Common Device Name
SYSTEM CART
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16812016
Report Number2955842-2023-12190
Device Sequence Number5682881
Product Code EOQ
UDI-Device Identifier00886874116272
UDI-Public(01)00886874116272
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380718-30
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient Age76 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite